Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 17, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 4, 2015, 4:58 PM CDT for Clay County, Dickinson County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2015, 4:58 PM CDT (21:58 UTC)
- Expired
- May 4, 2015, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clay County, KS, Dickinson County, KS
The radar
The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:15 PM CDT | HAIL 1 | 2 N Moonlight, KS | MOSTLY DIME AND A FEW QUARTER SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS53 KTOP 042158
SVRTOP
KSC027-041-042230-
/O.NEW.KTOP.SV.W.0017.150504T2158Z-150504T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
458 PM CDT MON MAY 4 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTH CENTRAL KANSAS...
NORTH CENTRAL DICKINSON COUNTY IN CENTRAL KANSAS...
* UNTIL 530 PM CDT
* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ABILENE...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOONLIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3924 9710 3914 9696 3910 9696 3892 9721
3899 9728
TIME...MOT...LOC 2159Z 214DEG 29KT 3899 9718
HAIL...1.25IN
WIND...60MPH
$$
GARGAN4 follow-up statements
777
WWUS53 KTOP 042203
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
503 PM CDT MON MAY 4 2015
KSC027-041-042230-
/O.CON.KTOP.SV.W.0017.000000T0000Z-150504T2230Z/
CLAY-DICKINSON-
503 PM CDT MON MAY 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DICKINSON AND SOUTHEASTERN CLAY COUNTIES UNTIL 530 PM CDT...
AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOONLIGHT...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOONLIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3895 9718 3901 9725 3924 9710 3914 9696
3910 9696
TIME...MOT...LOC 2203Z 210DEG 29KT 3902 9717
HAIL...1.00IN
WIND...60MPH
$$
GARGAN999
WWUS53 KTOP 042211
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
511 PM CDT MON MAY 4 2015
KSC027-041-042230-
/O.CON.KTOP.SV.W.0017.000000T0000Z-150504T2230Z/
CLAY-DICKINSON-
511 PM CDT MON MAY 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DICKINSON AND SOUTHEASTERN CLAY COUNTIES UNTIL 530 PM CDT...
AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOONLIGHT...
AND MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOONLIGHT.
AT 458 PM CDT...A STORM SPOTTER REPORTED QUARTER SIZE HAIL 5 MILES
NORTH OF ABILENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3895 9718 3901 9725 3924 9710 3914 9696
3910 9696
TIME...MOT...LOC 2210Z 198DEG 36KT 3900 9714
HAIL...1.00IN
WIND...60MPH
$$456
WWUS53 KTOP 042219
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
519 PM CDT MON MAY 4 2015
KSC027-041-042230-
/O.CON.KTOP.SV.W.0017.000000T0000Z-150504T2230Z/
CLAY-DICKINSON-
519 PM CDT MON MAY 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
DICKINSON AND SOUTHEASTERN CLAY COUNTIES UNTIL 530 PM CDT...
AT 515 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ABILENE...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOONLIGHT.
AT 515 PM...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL...2 MILES
NORTH OF MOONLIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9707 3914 9696 3910 9696 3895 9718
3898 9721
TIME...MOT...LOC 2218Z 204DEG 30KT 3898 9716
HAIL...1.00IN
WIND...60MPH
$$
GARGAN956
WWUS53 KTOP 042224
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
524 PM CDT MON MAY 4 2015
KSC027-041-042233-
/O.EXP.KTOP.SV.W.0017.000000T0000Z-150504T2230Z/
CLAY-DICKINSON-
524 PM CDT MON MAY 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DICKINSON AND
SOUTHEASTERN CLAY COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT.
LAT...LON 3922 9707 3914 9696 3910 9696 3895 9718
3898 9721
TIME...MOT...LOC 2223Z 204DEG 30KT 3902 9714
$$
GARGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:34 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 4, 3:34 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 334 PM CDT Mon May 4 2015 .SHORT TERM...(This Evening through Tuesday) Issued at 334 PM CDT MON MAY 4 2015 Subtle upper level waves continue to impact the forecast, with at least one feature centered over central Nebraska early this afternoon. Appears recent line of convection in MHK vicinity resulted from lift with this wave. Front remains rather stationary from near GCK to near FNB with pressure rises and falls flanking it per 19Z objective analysis though convergence along it rather weak. Dewpoints to around 60F and decent mid level lapse rates leading to little convective inhibition for surface-based storms with CAPE near 1500 J/kg on the warm side of the front. Short-range models again struggling with precip timing/location, though not terribly surprising in this complicated regime. Frontogenesis rather weak and not much obvious increasing mechanism leads to lower than normal confidence in widespread convection along the front. Could even see radar trends diminishing near it in the next few hours as the Nebraska wave slowly moves off. Bottom line to next few hours is a mid-range PoP forecast and will need to watch for development across much of the area along and N of I-70 with hail up to 1.5" and winds gusts near 60 mph the main concern in modest shear. Model soundings rather similar with CAPE toward "skinny" variety with mean flow vectors along the front for some training/heavy rain potential. For overnight trends, south flow taking hold well into the Northern Plains should help mix the front north tonight, though short-range models have also been similar with outflow sinking south into east central Kansas into the evening. Have spread small PoPs south in kind with decreasing trends after 06Z. Drier air in the mid levels remains to be anticipated for the central lesser concern for another day of elevated precip. There remains a small indication for isolated storms into east central Kansas where capping falls off in the afternoon and ahead of the next wave in the west. .LONG TERM...(Tuesday Night through Monday) Issued at 334 PM CDT MON MAY 4 2015 Models continue to show a wet pattern for Tuesday night through Sunday, and so there is little change from the previous forecast in that there are chances for showers and thunderstorms through the weekend. The better chances looks to be late Tuesday night and Wednesday morning. There is good agreement in a well defined shortwave lifting out across the central plains. This forcing combined with little inhibition to deep moist convection is expected to generate widespread precip. Initially Wednesday morning deep layer shear is on the weak side with modest instability. Therefore the main impact expected from these storms is localized heavy rain. If skies can clear out and insolation increase instability, the shear is progged to increase later in the day. However think if this is to occur, it is more likely to be along the dry line across southwestern KS. Precip chances persist Wednesday night through Saturday as southwest flow continues to bring vorticity maximum across the area. Timing these features is a bit tricky so it is hard to get to excited about raising POPs. Generally have kept chances for rain in the 40 to 60 percent range. Saturday night and Sunday may see the next better organized wave lift out with the closed low. There remains some differences in the model solutions with the track of the upper low and how much energy comes out from the southern plains or whether the bulk of vorticity remains to the west of the forecast area. With the models showing deep layer shear increasing with the wave, there is the potential for some organized severe storms. However this is still a ways out and confidence in the details, especially the timing of when storms are more likely, is low. Finally the closed low kicks out Sunday night with cooler and dryer air moving in for Monday. This should be the first opportunity to begin drying out. With little change in airmass, temps are expected to remain fairly persistent through the weekend with lows around 60 and highs in the mid 70s to near 80. The main question with temps is whether there will be a period of insolation that allows temps to break out or if cloud cover and precip keep temps cooler. Wednesday still looks like the cooler day of the week anticipating clouds and precip for much of the day. Temps trend cooler Sunday night and Monday as cold air advection increases from the northwest. && .AVIATION...(For the 18Z TAFs through 18Z Tuesday Afternoon) Issued at 1231 PM CDT MON MAY 4 2015 Only minor changes to going forecast. Shifted VCTS concern one hour later but confidence in any time or location seeing TS is too low for inclusion. South winds increase late in the period. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...65 LONG TERM...Wolters AVIATION...65
Hazardous weather outlook, May 4, 3:49 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 349 PM CDT MON MAY 4 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-052100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 349 PM CDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF A LINE FROM COUNCIL GROVE TO TOPEKA. THE STRONGER STORMS COULD PRODUCE HAIL BETWEEN 1 AND 1.5 INCHES WITH WIND GUSTS AROUND 60 MPH. THE THREAT FOR SEVERE WEATHER WILL LAST INTO THE EVENING...AND MAY EXPAND INTO EAST CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA WEDNESDAY AND WEDNESDAY NIGHT. A FEW OF THESE STORMS COULD POTENTIALLY BE STRONG TO SEVERE...PRIMARILY ACROSS NORTH CENTRAL KANSAS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL AND WIND OBSERVATIONS TO THE NATIONAL WEATHER SERVICE IN TOPEKA. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP WOLTERS
In the hours before
Special weather statement, May 4, 2:56 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
256 PM CDT MON MAY 4 2015
KSZ023-042030-
POTTAWATOMIE-
256 PM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE
COUNTY...
THROUGH 330 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30
MPH ACROSS PORTIONS OF NORTHEASTERN POTTAWATOMIE COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE ONAGA AND HAVENSVILLE.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3946 9603 3945 9604 3940 9639 3952 9645
3957 9619 3957 9611
TIME...MOT...LOC 1956Z 243DEG 26KT 3949 9631Local storm report, May 4, 3:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CDT MON MAY 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST 3 NE HAVENSVILLE 39.54N 96.04W
05/04/2015 E60 MPH POTTAWATOMIE KS STORM CHASER
&&
BYRNESpecial weather statement, May 4, 3:54 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
354 PM CDT MON MAY 4 2015
KSZ021-022-035-036-042115-
CLAY-DICKINSON-GEARY-RILEY-
354 PM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RILEY...SOUTHERN CLAY...
NORTHERN DICKINSON AND NORTHWESTERN GEARY COUNTIES...
THROUGH 415 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
NORTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHERN RILEY...SOUTHERN
CLAY...NORTHERN DICKINSON AND NORTHWESTERN GEARY COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THAT THESE STORMS ARE
CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL...STRONG WIND GUSTS UP
TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE ABILENE...CHAPMAN...MANHATTAN AIRPORT...MILFORD...JUNCTION
CITY...RILEY...OGDEN...LEONARDVILLE...KEATS...WAKEFIELD AND
MANHATTAN.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 319 COULD
ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3924 9737 3941 9672 3933 9667 3932 9664
3931 9666 3929 9664 3925 9658 3924 9659
3924 9657 3920 9654 3920 9656 3918 9656
3919 9653 3906 9644 3877 9738
TIME...MOT...LOC 2052Z 240DEG 30KT 3896 9721
GARGANSpecial weather statement, May 4, 4:16 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
416 PM CDT MON MAY 4 2015
KSZ021>023-035-036-042145-
CLAY-DICKINSON-GEARY-POTTAWATOMIE-RILEY-
416 PM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RILEY...SOUTHWESTERN
POTTAWATOMIE...SOUTHERN CLAY...NORTHERN DICKINSON AND NORTHWESTERN
GEARY COUNTIES...
THROUGH 445 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
NORTHEAST AT 25 MPH ACROSS PORTIONS OF SOUTHERN RILEY...SOUTHWESTERN
POTTAWATOMIE...SOUTHERN CLAY...NORTHERN DICKINSON AND NORTHWESTERN
GEARY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THESE STORMS ARE CAPABLE OF PRODUCING PEA TO PENNY SIZE
HAIL...STRONG WIND GUSTS AROUND 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
ABILENE...WAKEFIELD...JUNCTION
CITY...MILFORD...RILEY...OGDEN...KEATS AND MANHATTAN.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 320 COULD
ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3914 9737 3939 9654 3914 9639 3907 9639
3876 9736
TIME...MOT...LOC 2113Z 236DEG 22KT 3901 9704
GARGANSpecial weather statement, May 4, 4:45 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
445 PM CDT MON MAY 4 2015
KSZ021-034-035-042215-
CLAY-DICKINSON-OTTAWA-
445 PM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA...SOUTHERN
CLAY AND NORTHWESTERN DICKINSON COUNTIES...
THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF SOUTHEASTERN OTTAWA...SOUTHERN CLAY AND
NORTHWESTERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL...STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE WAKEFIELD. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST OTTAWA COUNTY.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3910 9767 3935 9703 3915 9696 3914 9696
3895 9745 3896 9763
TIME...MOT...LOC 2144Z 240DEG 21KT 3908 9731
GARGANSpecial weather statement, May 4, 4:54 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
454 PM CDT MON MAY 4 2015
KSZ035-042215-
DICKINSON-
454 PM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKINSON COUNTY...
THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE ABILENE...
ENTERPRISE...MOONLIGHT AND CHAPMAN.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 272 AND 289 COULD
ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3913 9698 3913 9696 3897 9697 3898 9693
3894 9692 3885 9726 3900 9730
TIME...MOT...LOC 2154Z 228DEG 22KT 3893 9721
GARGANThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:56 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| May 4, 3:08 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha, Pottawatomie | 52 min |
| May 4, 3:54 PM CDT | Special Weather Statement | TOP | Dickinson, Geary, Riley | 21 min |
| May 4, 3:57 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 27 min |
| May 4, 4:13 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 12 min |
| May 4, 4:16 PM CDT | Special Weather Statement | TOP | Dickinson, Geary, Riley | 29 min |
| May 4, 4:45 PM CDT | Special Weather Statement | TOP | Clay | 30 min |
| May 4, 4:54 PM CDT | Special Weather Statement | TOP | Dickinson | 21 min |
| May 4, 4:59 PM CDT | Flash Flood Warning | TOP | Geary, Pottawatomie, Riley | 3 hr |
| May 4, 5:29 PM CDT | Special Weather Statement | TOP | Geary | 31 min |
| May 4, 5:31 PM CDT | Special Weather Statement | TOP | Pottawatomie | 29 min |
| May 4, 5:34 PM CDT | Areal Flood Advisory | TOP | Brown, Jackson, Nemaha, Pottawatomie | 3 hr |
| May 4, 5:43 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 47 min |
| May 4, 5:46 PM CDT | Areal Flood Advisory | TOP | Clay, Dickinson, Ottawa | 3 hr |
| May 4, 6:32 PM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Ottawa | 118 min |
| May 4, 6:44 PM CDT | Special Weather Statement | TOP | Dickinson | 31 min |
| May 4, 6:48 PM CDT | Special Weather Statement | TOP | Dickinson | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.